Alert archive / Oklahoma / Wind Chill Advisories in 2005
Wind Chill Advisory 1, NWS Norman, OK
NWS Norman, OK issued this wind chill advisory at Dec 7, 2005, 2:56 PM CST for 42 counties in Oklahoma; 8 counties in Texas. It took effect at Dec 7, 2005, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 2:56 PM CST (20:56 UTC)
- In effect from
- Dec 7, 2005, 6:00 PM CST
- Expired
- Dec 8, 2005, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Norman, OK
All 50 counties
Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 2:54 PM CST, 2 minutes earlier.
Area forecast discussion, Dec 7, 2:54 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CST WED DEC 7 2005
.DISCUSSION...
MOST OF THE FOCUS OF THIS FORECAST REMAINS IN THE FIRST 18 HOURS
WHERE WE HAVE WINTER PRECIPITATION AND BITTERLY COLD TEMPERATURES.
THE UPPER LOW WILL CONTINUE TO MOVE EAST ACROSS THE CENTRAL PLAINS
DURING THE OVERNIGHT HOURS. THE LARGEST PRECIP AMOUNTS ARE EXPECTED
TO BE ACROSS PORTIONS OF THE SOUTHEAST ZONES WHERE 2 TO 4 INCHES OF
SNOWFALL WILL BE POSSIBLE BEFORE ENDING LATE TONIGHT. THIS AREA WILL
CONTINUE TO SEE THE STRONGEST WARM ADVECTION AND THE BEST MOISTURE.
WHILE WE HAVE SEEN A MIX OF SLEET AND SNOW IN THE SOUTH CENTRAL AND
SOUTHEAST SECTIONS DURING THE AFTERNOON...WE EXPECT PCPN TO BE ALL
SNOW BY 00Z OR SHORTLY THEREAFTER. 1 TO 2 INCHES OF SNOW ARE ALSO
POSSIBLE OVER NORTHERN OKLAHOMA...NEARER TO THE UPPER LOW...
TAPERING OFF TO ONE INCH OR LESS OVER CENTRAL OKLAHOMA. LITTLE MORE
THAN FLURRIES IS EXPECTED IN THE FAR SOUTHWEST DUE TO THE LIKELIHOOD
OF GETTING DRY-SLOTTED. WE EXPECT THE SNOW TO BEGIN ENDING FROM WEST
TO EAST EARLY THIS EVENING...WITH SNOW MOVING OUT OF CENTRAL
OKLAHOMA BY AROUND MIDNIGHT... BUT LINGERING IN THE SOUTHEAST INTO
THE EARLY MORNING HOURS.
THE OTHER BIG ISSUE WILL BE THE BITTER COLD. ALTHOUGH WINDS WILL
NOT BE EXCESSIVE... WE DO BELIEVE THEY WILL REMAIN HIGHER THAN THE
MODELS FORECAST AT THE SURFACE... SAY IN THE 15 TO 20 MPH RANGE
WITH GUSTS TO NEAR 25 MPH AT TIMES. WITH SINGLE DIGIT
TEMPERATURES... WIND CHILLS ARE EXPECTED TO APPROACH -20 OVER
NORTHWEST OKLAHOMA AND -5 TO -15 OVER CENTRAL AND THE REMAINDER OF
THE WEST DURING THE OVERNIGHT HOURS. AS A RESULT WE WILL ISSUE
A WIND CHILL WARNING TONIGHT... INTO PART OF THURSDAY MORNING...
FOR NW OKLAHOMA WITH WIND CHILL ADVISORIES OVER THE CENTRAL AND
REMAINDER OF THE WEST.
IN THE LONGER TERM... THE COLD WEATHER WILL GRADUALLY MODIFY
THROUGH FRIDAY. THERE WILL BE COUPLE UPPER WAVES IN THE NORTHWEST
FLOW MOVING THROUGH THE AREA BY THE WEEKEND AND AGAIN EARLY NEXT
WEEK. WHILE THESE SYSTEMS COULD BRING IN SOME COOLER
TEMPERATURES... AT THIS POINT.... IT LOOKS LIKE MOISTURE WILL BE
INSUFFICIENT TO SUPPORT ANY MEASURABLE PCPN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 8 28 14 41 / 50 10 0 0
HOBART OK 7 29 15 44 / 20 0 0 0
WICHITA FALLS TX 11 31 15 45 / 30 0 0 0
GAGE OK -1 29 12 43 / 20 0 0 0
PONCA CITY OK 4 25 10 39 / 60 10 0 0
DURANT OK 15 31 13 44 / 60 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR OKZ005-
OKZ006-OKZ007-OKZ008-OKZ010-OKZ011-OKZ012-OKZ013-OKZ015-
OKZ017-OKZ018-OKZ019-OKZ020-OKZ024-OKZ025-OKZ026-OKZ027-
OKZ028-OKZ029-OKZ030-OKZ039-OKZ040-OKZ045.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
FOR OKZ007-OKZ008-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-
OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ044-OKZ045.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004-
OKZ009-OKZ014-OKZ016-OKZ021-OKZ022-OKZ023-OKZ033-OKZ034-
OKZ035-OKZ036-OKZ037-OKZ038-OKZ044.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
FOR OKZ004-OKZ005-OKZ006-OKZ009-OKZ010-OKZ011.
WINTER WEATHER ADVISORY UNTIL 4 AM CST THURSDAY FOR OKZ031-
OKZ032-OKZ041-OKZ042-OKZ043-OKZ046-OKZ047-OKZ048-OKZ050-
OKZ051-OKZ052.
TX...WINTER WEATHER ADVISORY UNTIL 10 PM CST THIS EVENING FOR TXZ090.
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ086-
TXZ089.
&&
25/32Hazardous weather outlook, Dec 7, 11:50 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CST WED DEC 7 2005
OKZ004>048-050>052-TXZ083>090-081300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
COLD...DRY...AND VERY STABLE AIR WILL PREVAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DECEMBER 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUSLY COLD CONDITIONS WILL EXIST THIS AFTERNOON AND TONIGHT...
WITH WIND CHILL VALUES DROPPING TO A RANGE OF 5 ABOVE ZERO IN
SOUTHEAST OKLAHOMA TO BETWEEN 10 AND 15 BELOW ZERO IN NORTHWEST
OKLAHOMA. SLEET...AND FREEZING RAIN WILL LIKELY CHANGE OVER TO ALL
SNOW BY LATE THIS AFTERNOON IN PARTS OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS...WITH SNOW FALLING ACROSS NORTHERN OKLAHOMA
THIS AFTERNOON INTO THIS EVENING. SNOW WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEAST OKLAHOMA TONIGHT WHERE 2 TO 4 INCHES WILL BE
POSSIBLE. REFER TO THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
UNSEASONABLY COLD CONDITIONS WILL PERSIST INTO LATE WEEK...WITH ONLY
A GRADUAL WARMING TREND INTO THE WEEKEND. TEMPERATURES ARE NOT
LIKELY TO RISE ABOVE FREEZING UNTIL FRIDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 2:56 PM CST | Wind Chill Warning | OUN | Alfalfa, Ellis, Harper, Major, Woods, Woodward | 19 hr |
Nearby
Wind Chill Advisories in Oklahoma, 2005Wind Chill Advisories in Texas, 2005Every wind chill advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.